Endometriosis UK

Decapeptyl Injection prior to laparoscopy

hello, i am new here! I have had moderate endo for 5 years and I am due to have my third operation on 29th January. I am not really worried about the operation itself as I have been through it twice before but what is different this time is that tomorrow I am due to have a decapeptyl injection which will apparently stay in my system for 2-3 months and also have to do bowel prep the day before.

Has anyone else had a decapeptyl injection a month prior to their laparoscopy? I just don't see why I have to have it this time when I didn't with the other operations? I have read so many stories about side effects and how it can take up to 6 months or more after the injection is out of your system for your periods to return to normal?

Any advice much appreciated!

Thanks x

3 Replies
oldestnewest

Hello lovely! Sending you hugs. I've currently had 3 months of Decapeptyl and I have to have another top up injection tomorrow (my lap is on the 24th january). I didn't notice any symptoms the first few days of having the injection, I suppose it took a while to get into my system. The first symptom I noticed was increased anxiety, feeling slightly on edge. As the weeks went on, I was waking up every night to either go for a wee or to get a drink of water. Hot flushes during the day have been obvious but bearable. I am having night sweats as well. My mood has been up and down, particularly over December. I haven't been feeling myself but I've put it down to the injection. I know it affects each individual differently but i would say don't be too hard on yourself. Your body is going through a massive change, so if one day you don't feel up to doing a lot, then that's fine. The only good thing about the injection is that it stopped my periods and that the pain.

Good luck xx

1 like
Reply

Hi Rharvey thanks so much for your reply!! The only thing I have had so far is a bit of headache & I feel aches! But I’m only 3 days in although feels like longer!!

When you had your injection, did you have it in the top muscle in you bum? Iv never had an injection anywhere other than my arm before so was a new experience for me and I feel so bruised! I wake up in the night a lot if I lie on it accidentally as it’s like someone is stabbing me in the bum! It just feels so sore all the time! Is that normal?

I hope your symptoms ease?

I was very reluctant to have the injection as my period had just returned after coming off the pill 6 months ago and was hoping to conceive now they had started again but then my operation date came through on the same day as I started my period and as Iv been waiting almost a year for my op I thought I better just get it out of the way, and now I’m not allowed to get pregnant until Decapeptyl is out of my system in 2-3 months time- seems bizarre! all a bit bad timing for me but hey ho! Xx

Reply

Bless you. Yes I know exactly what you're saying about the sore bum cheek, it's surprising how sore it can be after one injection. I asked my boyfriend last night if I had a bruise in the area as it feels like someone has kicked me. But it will pass within a few days.

Hopefully after your operation, you'll be able to conceive fairly quickly. Will keep my fingers crossed for you xx

1 like
Reply

You may also like...